Grey hair growing back in coloured

Loopy Lou

Veteran
Messages
2,319
Reaction score
66
Points
173
So i noticed something really weird last week. I was talking with my brothers about going grey (we're 31, 33 and 34), and i said that i got off lucky, as they've been mostly grey since their early 20s. I haven't dyed my hair since before my graduation last july, and as i was showing them how bad mine must have got, i realised that they were growing back in my normal dark brown colour :O I've heard this can be a side effect of some medication, and since there was 6-8 inches that had grown back coloured, that would put me at a time where i started a few different new medications, including Briviact. Has anyone experienced this? Very strange question i know!
 

txtiger

Pillar
Messages
95
Reaction score
2
Points
33
So i noticed something really weird last week. I was talking with my brothers about going grey (we're 31, 33 and 34), and i said that i got off lucky, as they've been mostly grey since their early 20s. I haven't dyed my hair since before my graduation last july, and as i was showing them how bad mine must have got, i realised that they were growing back in my normal dark brown colour :O I've heard this can be a side effect of some medication, and since there was 6-8 inches that had grown back coloured, that would put me at a time where i started a few different new medications, including Briviact. Has anyone experienced this? Very strange question i know!
I haven't personally experiences color change due to any of my AEDs, but I do remember that my father's hair was changed due to a medication. He was gray in his 30s, then white by his 50s. While undergoing chemo, he lost his hair, and when it grew back, it grew in dark gray/not while. Don't know which drug it was.

What I did personally experience: one of the few positive for me of Topomax was that my straight hair developed some waves. Of course, it was brittle and damaged, bit I'd never had any kind of natural wave before. They went away when I got off the med.
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,607
Reaction score
90
Points
158
Wow, I wish! My hair is um....tricolor: Mostly dark brown, but getting pretty grey on top and reddish at the ends where the sun lightens it. The greys are starting to win out...

FFYI: Hair growth cycles are delayed and overlapping, so the new colored hair could actually be related to something that happened up to 6 months before the new growth. When I first started Lamictal my hair began falling out (not in big chunks, but in a manner and amount significantly different from the normal). At first I blamed the Lamictal, but then I realized it was more likely due to my prior med (Zonegran), which caused extreme weight loss. In my case, that led to nutritional issues that probably caused the hair loss.
 

Loopy Lou

Veteran
Messages
2,319
Reaction score
66
Points
173
Hmm yeah i'm thinking it could be either stress or diet related. I've had a very unhealthy amount of stress and depression to deal with over the last year and a half or so, but i've been put on so many meds for different things i don't think i could pin point which one might be causing my hair to come back in coloured lol. It'll save me on hair dye anyway - i recently chopped about 6 inches off my hair and it's still halfway down my back, didn't fancy having to get 3 or 4 boxes of dye!
 
Top